MAUDE Adverse Event Report: COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event is currently under investigation.
 
Event or Problem Description
During an angiography procedure, when advancing the catheter into the carotid artery, the tip broke from the device.To prevent possible tip translocation to the aorta and/or cerebral damage, the doctors intervened.A micro 3fr pfm was utilized to remove the tip.The retrieval process last approximately two hours, the tip was retrieved.The patient remained unharmed.No additional details have been received.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was (also) performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted this complaint is the second reported complaint associated to this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed include precautions: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned and the results of the investigation, the most likely root cause is manufacturing related.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6294659
Report Number1820334-2017-00228
Device Sequence Number919442
Product Code DQO
UDI-Device Identifier00827002119925
UDI-Public(01)00827002119925(17)180626(10)NS5963200
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K122937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSCBR5.0-38-100-P-NS-SIM2
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR